MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP316H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: was\were the needle piece(s) retrieved during the same procedure? what measures were taken to retrieve the broken piece(s)? was there any additional tissue damage as a result of searching for the needle piece(s)? was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.Was a prescription for steroids or antibiotics issued for the patient's recovery? if so, please provide the medication name, route, and dosage.What is the current status of the patient? received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were the needle piece(s) retrieved during the same procedure? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the broken needle fragment? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent an anal fistula surgery on (b)(6) 2025 and 5 days after surgery, the patient experienced sudden active bleeding.The patient was sutured in the ward on (b)(6) 2025 to stop the bleeding.During the suturing process, the needle broke in the patient's body.The emergency ct confirmed the location, and the broken needle was surgically taken out on the same day.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.The following information was requested but unavailable: were the needle piece(s) retrieved during the same procedure? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the broken needle fragment? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.

Brand Name
VCL+ VIO 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23467898
Report Number2210968-2025-12512
Device Sequence Number8807667
Product Code GAM
UDI-Device Identifier10705031052239
UDI-Public(01)10705031052239(17)300331(10)107RQC
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP316H
Device Lot Number107RQC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown